Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 6:26 AM CDT for Jefferson County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 6:26 AM CDT (11:26 UTC)
- Expired
- Jun 21, 2006, 7:25 AM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211126 SVRMKX WIC055-211230- /O.NEW.KMKX.SV.W.0065.060621T1126Z-060621T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 626 AM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 730 AM CDT * AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE RIPLEY TO 6 MILES SOUTH OF FORT ATKINSON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FORT ATKINSON TO 6 MILES NORTHEAST OF MILTON...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... JEFFERSON AROUND 635 AM CDT... JOHNSON CREEK AROUND 640 AM CDT... PALMYRA AROUND 650 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854 $$
3 follow-up statements
000 WWUS53 KMKX 211134 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 634 AM CDT WED JUN 21 2006 WIC055-211230- /O.CON.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/ JEFFERSON WI- 634 AM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR JEFFERSON COUNTY... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT ATKINSON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HEBRON AND 9 MILES SOUTH OF JOHNSON CREEK BY 640 AM CDT ROME...HELENVILLE AND 8 MILES NORTH OF PALMYRA BY 645 AM CDT SULLIVAN BY 650 AM CDT NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME. LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854 $$ DAVIS
000 WWUS53 KMKX 211217 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 717 AM CDT WED JUN 21 2006 WIC055-211230- /O.CON.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/ JEFFERSON WI- 717 AM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR JEFFERSON COUNTY... AT 713 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIPERSVILLE...OR ABOUT 7 MILES SOUTHEAST OF WATERTOWN...MOVING NORTHEAST AT 30 MPH. A TREE AND A STREET SIGN WERE REPORTED KNOCKED DOWN IN WATERTOWN AT 700 AM CDT. LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854 $$ DAVIS
000 WWUS53 KMKX 211225 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 724 AM CDT WED JUN 21 2006 WIC055-211234- /O.CAN.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/ JEFFERSON WI- 724 AM CDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS CANCELLED... THE SEVERE WINDS HAVE PUSHED OFF TO THE EAST. LINGERING THUNDERSTORMS WILL STILL AFFECT THE JEFFERSON COUNTY AREA THROUGH 8 AM. LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 21, 3:01 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 AM CDT WED JUN 21 2006 .DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY AND EARLY THIS EVENING. MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS SOUTHERN SECTIONS OF CWA. CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE BOUNDARY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED JUN 21 2006 WIZ046-047-051-052-056>060-062>072-220939- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE... WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. LMZ643>646-665-220939- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH TO WINTHROP HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. DAVIS
In the hours before
Local storm report, Jun 21, 5:41 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 5 NW BELOIT 42.57N 89.09W
06/21/2006 ROCK WI LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD
0530 AM HAIL CLINTON 42.56N 88.87W
06/21/2006 E0.75 INCH ROCK WI LAW ENFORCEMENT
DIME SIZE HAIL
&&
SDLocal storm report, Jun 21, 5:49 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM TSTM WND DMG LAKE GENEVA 42.59N 88.43W
06/21/2006 WALWORTH WI PUBLIC
TREES DOWN
&&
SDLocal storm report, Jun 21, 6:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG MONROE 42.60N 89.64W
06/21/2006 GREEN WI LAW ENFORCEMENT
TREES DOWN.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 41 min |
| Jun 21, 5:53 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 67 min |
| Jun 21, 6:13 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 32 min |
| Jun 21, 6:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 21, 6:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 60 min |
| Jun 21, 6:23 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 52 min |
| Jun 21, 6:30 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| Jun 21, 6:50 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
| Jun 21, 7:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington | 39 min |
| Jun 21, 7:40 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 17 min |
| Jun 21, 7:42 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 48 min |
| Jun 21, 7:45 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 48 min |
| Jun 21, 7:47 AM CDT | Special Marine Warning | MKX | 58 min | |
| Jun 21, 8:12 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.